Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 229, NWS St. Louis, MO

December 18, 2025Madison County, Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Dec 18, 2025, 11:59 AM CST for Madison County, Saint Clair County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2025, 11:59 AM CST (17:59 UTC)
Expired
Dec 18, 2025, 12:45 PM CST
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.0 in
Wind
60.0 mph

Counties Madison County, IL, Saint Clair County, IL

The radar

The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 538 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
538 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

465 
WUUS53 KLSX 181759
SVRLSX
ILC119-163-181845-
/O.NEW.KLSX.SV.W.0229.251218T1759Z-251218T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1159 AM CST Thu Dec 18 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Madison County in southwestern Illinois...
  Northern Saint Clair County in southwestern Illinois...

* Until 1245 PM CST.

* At 1159 AM CST, a severe thunderstorm was located over East St.
  Louis, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  East St. Louis, Centreville, Alorton, Madison, St. Louis, Cahokia,
  Cahokia Parks Airport, Brooklyn, Venice and Dupo around 1200 PM
  CST. Washington Park, Fairmont City, Belleville, Pontoon Beach and
  Granite City around 1205 PM CST.

Other locations impacted by the severe thunderstorm include Sauget,
Kuhn, Summerfield, Grantfork and Pierron.

This includes the following State Parks...
Horseshoe Lake State Park.

This includes the following highways...
Interstate 64 in Illinois between exits 9 and 23. Interstate 70 in
Illinois between exits 21 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3851 9025 3859 9020 3861 9018 3869 9018
      3888 8964 3887 8963 3887 8960 3866 8960
      3866 8971 3855 8971 3850 9024
TIME...MOT...LOC 1759Z 254DEG 42KT 3861 9016

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
3 follow-up statements
550 
WWUS53 KLSX 181811
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1211 PM CST Thu Dec 18 2025

ILC119-163-181845-
/O.CON.KLSX.SV.W.0229.000000T0000Z-251218T1845Z/
Madison IL-Saint Clair IL-
1211 PM CST Thu Dec 18 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR SOUTHEASTERN MADISON AND NORTHERN SAINT CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...

At 1211 PM CST, a severe thunderstorm was located over Collinsville,
moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will be near...
  O'Fallon, Collinsville, Caseyville, Maryville, Fairview Heights,
  Shiloh, Glen Carbon, Pontoon Beach, Swansea and Scott AFB around
  1215 PM CST. Troy and Lebanon around 1220 PM CST.

Other locations impacted by the severe thunderstorm include Kuhn,
Summerfield, Grantfork and Pierron.

This includes the following highways...
Interstate 64 in Illinois between exits 9 and 23. Interstate 70 in
Illinois between exits 21 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3851 9015 3860 9008 3874 9003 3888 8964
      3887 8963 3887 8960 3866 8960 3866 8971
      3855 8971
TIME...MOT...LOC 1759Z 254DEG 42KT 3861 9015

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
178 
WWUS53 KLSX 181822
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1222 PM CST Thu Dec 18 2025

ILC119-163-181845-
/O.CON.KLSX.SV.W.0229.000000T0000Z-251218T1845Z/
Madison IL-Saint Clair IL-
1222 PM CST Thu Dec 18 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR SOUTHEASTERN MADISON AND NORTHEASTERN SAINT CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...

At 1222 PM CST, a severe thunderstorm was located near St. Jacob, or
5 miles north of Lebanon, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will be near...
  St. Jacob, Lebanon, Troy, Marine and O'Fallon around 1225 PM CST.
  Highland around 1230 PM CST.

Other locations impacted by the severe thunderstorm include
Summerfield, Grantfork and Pierron.

This includes the following highways...
Interstate 64 in Illinois between exits 12 and 23. Interstate 70 in
Illinois between exits 21 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3852 9006 3866 8996 3879 8988 3888 8964
      3887 8963 3887 8960 3866 8960 3866 8971
      3855 8971
TIME...MOT...LOC 1811Z 254DEG 42KT 3865 8997

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
308 
WWUS53 KLSX 181836
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1236 PM CST Thu Dec 18 2025

ILC119-163-181846-
/O.EXP.KLSX.SV.W.0229.000000T0000Z-251218T1845Z/
Madison IL-Saint Clair IL-
1236 PM CST Thu Dec 18 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1245 PM CST FOR
SOUTHEASTERN MADISON AND NORTHEASTERN SAINT CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However, gusty winds are still possible with
this thunderstorm.

&&

LAT...LON 3852 9006 3866 8996 3879 8988 3888 8964
      3887 8963 3887 8960 3866 8960 3866 8971
      3855 8971
TIME...MOT...LOC 1822Z 255DEG 42KT 3868 8981

$$

Jaja

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 11:26 AM CST, 33 minutes earlier. Its key messages:

  • A cold front brings rain this morning followed by windy and colder conditions this evening.
  • Mild weather returns this weekend and largely continues through Christmas.
Area forecast discussion, Dec 18, 11:26 AM CST, 33 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1126 AM CST Thu Dec 18 2025

.KEY MESSAGES...

- A cold front brings rain this morning followed by windy and
  colder conditions this evening.

- Mild weather returns this weekend and largely continues through
  Christmas.

&&

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 201 AM CST Thu Dec 18 2025

Increased southerly flow this morning in response to a deep trough
in the Northern Plains has brought moisture back into the region.
Dewpoints have risen well into the 40s and low stratus has advected
in with a few showers within the moist southwesterly low level jet
aloft. The surface cold front is only just entering northwest Iowa
at this hour, but will progress quickly southeast reaching the
northern portion of our forecast area around 7AM. A more focused
area of showers along the immediate front itself is expected to
develop as moist low level flow directed into the boundary will be
effective at producing lift. Thus just about everyone will get rain
today as this front moves through, though it may not last long at
any one location. Overall amounts remain light due to this short
duration.

Ahead of the front, mild and humid conditions are expected with
widespread temperatures in the 50s. Behind the front, winds shift to
the west and cold advection begins. This will initiate deeper
mixing, although winds aloft behind the front are not near as strong
as they are in the warm sector ahead of it. So although mixing gets
much more efficient, wind gusts during the morning to early
afternoon are only expected to be around 30 to 35 mph. The
temperature will be falling into the 40s, but deep mixing and a
temporary halt to cold advection limits the temperature fall. A
second cold front pushing north to south reignites cold advection
this evening. It enters our northern area around 6PM pushing quickly
southward. This once again initiates deeper mixing and a round of
gusty northwest winds. This time forecast soundings indicate mixing
to or above 850MB is possible, although winds aloft are only a
modest 35 to 40 KT at that time. Thus even with superb mixing in
cold advection it may be tough to see more than a few brief gusts at
the surface around 45 mph in northeast Missouri into west central
Illinois. In collaboration with neighboring offices we have issued a
Wind Advisory from 3PM to Midnight, although the period of strongest
winds will likely be with the initial frontal passage between about
6PM and 9PM with winds dying down through the night. Temperatures
fall again behind this front, into the 20s or teens by Friday
morning.

Kimble

&&

.LONG TERM...  (Friday Night through Wednesday)
Issued at 201 AM CST Thu Dec 18 2025

Surface high pressure axis crosses the region early on Friday, so
winds quickly turn westerly and then southerly commencing the warm
up. By Saturday 50s are widespread again. The next cold front moves
in late Saturday, but the core push of cold air behind this one
shoves to the east rather than to the south. So we only get a
glancing blow which knocks temperatures back into the 40s for Sunday
and Monday, near or a bit above normal for this time of year.

Next week guidance is in good agreement on ridging dominating the
central and southern portion of the country leading to a sustained
warm up. This warm up will be warmer than our recent round of mild
weather, with more widespread 60s and even some 70s expected by
Christmas. This is encroaching on record high territory for this
distinctly winter holiday. We have strong confidence that these 70
degree readings will be nearby, though there are some weak frontal
boundaries that dip into the region from the north through the
middle of next week which will limit how far north the really warm
air gets. This is evidenced by the NBM interquartile range for highs
on Christmas Day which is up around 15 degrees at Quincy but only
around 7 degrees at Farmington. This illustrates the greater
uncertainty to the north where frontal position is more likely to
limit warming, while further south there's greater confidence in
seeing that warm air.

Kimble

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1115 AM CST Thu Dec 18 2025

A cold front is moving through the region currently, having
already cleared KCOU, KJEF, and KUIN and approaching KSUS, KSTL,
and KCPS imminently. The main impacts with this front are brief
heavy rainfall and brief strong west-northwesterly wind gusts.
These gusts are expected to peak around 45 kts as the front passes
over these three terminals. Winds will die down slightly after
the front clears the terminals, with all sites expecting a
relative lull this afternoon before a second cold front causes
winds to pick up again this evening and overnight. This cold front
will also bring a low chance for snow showers this evening at
KUIN. If these do make impact, they will be capable of MVFR
visibilities with a dusting of snow expected at most. These snow
showers may also produce MVFR ceilings. As the parent weather
system pulls away from the region late in the period, winds will
gradually die down, with VFR flight conditions expected through
the remainder of the period.

Elmore

&&

.CLIMATE...
Issued at 201 AM CST Thu Dec 18 2025

Warm temperatures are expected on Christmas this year. Here are
the record high temperatures for December 25:

LOCATION   REC HIGH    YEAR
St Louis      71       1889
Columbia      74       1889
Quincy        66       2019

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until midnight CST tonight for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
     Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
     MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
     Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
     Shelby MO-Warren MO-Washington MO.

IL...Wind Advisory until midnight CST tonight for Adams IL-Bond IL-
     Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
     IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
     Pike IL-Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Dec 18, 2:12 AM CST, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
212 AM CST Thu Dec 18 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-190815-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
212 AM CST Thu Dec 18 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Windy conditions are expected this evening especially in northeast
Missouri and west central Illinois where a Wind Advisory is in
effect.

Thunderstorms are possible this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Kimble

In the hours before

Local storm report, Dec 18, 9:48 AM CST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
948 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     Non-Tstm Wnd Gst 4 NE Ashland            38.82N 92.22W
12/18/2025  M52 MPH          Boone              MO   ASOS

&&

JPG
Local storm report, Dec 18, 9:49 AM CST, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
949 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     Non-Tstm Wnd Gst 3 WNW Hannibal          39.72N 91.44W
12/18/2025  M53 MPH          Marion             MO   AWOS

&&

JPG
Local storm report, Dec 18, 10:01 AM CST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1001 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     Non-Tstm Wnd Dmg 1 SW Centralia          39.21N 92.14W
12/18/2025                   Boone              MO   Emergency Mngr

            Large tree fell on a home in Centralia.

&&

JPG
Local storm report, Dec 18, 10:44 AM CST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1044 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     Non-Tstm Wnd Gst 2 W Mount Sterling      39.99N 90.80W
12/18/2025  M49 MPH          Brown              IL   AWOS

&&

JPG
Local storm report, Dec 18, 11:15 AM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1115 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     Non-Tstm Wnd Gst 7 SE Columbia           38.90N 92.22W
12/18/2025  M51 MPH          Boone              MO   Mesonet

            Mesonet station MOA18 7 ESE Columbia.

0940 AM     Non-Tstm Wnd Gst 2 WSW Williamsburg      38.91N 91.73W
12/18/2025  M48 MPH          Callaway           MO   Mesonet

            Mesonet station MOA14 1 WSW Williamsburg.

0845 AM     Non-Tstm Wnd Gst 3 WNW Granville         39.59N 92.14W
12/18/2025  M45 MPH          Monroe             MO   Mesonet

            Mesonet station AU993 Holliday.

0935 AM     Non-Tstm Wnd Gst 2 ESE Vandiver          39.15N 91.82W
12/18/2025  M43 MPH          Audrain            MO   AWOS

            AWOS station KMYJ Mexico.

0900 AM     Non-Tstm Wnd Gst 2 WSW Columbia          38.94N 92.36W
12/18/2025  M42 MPH          Boone              MO   Mesonet

            Mesonet station DW0359 Columbia.

0835 AM     Non-Tstm Wnd Gst 1 ENE Novelty           40.02N 92.19W
12/18/2025  M40 MPH          Knox               MO   Mesonet

            Mesonet station MOA08 1 ENE Novelty.

0941 AM     Non-Tstm Wnd Gst Auxvasse                39.01N 91.89W
12/18/2025  M40 MPH          Callaway           MO   Mesonet

            Mesonet station AV640 Auxvasse.

&&
Local storm report, Dec 18, 11:19 AM CST, 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1119 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     Tstm Wnd Gst     4 NNE Orchard Farms     38.93N 90.43W
12/18/2025  M53 MPH          St. Charles        MO   ASOS

            From Smartt Field.

&&

JPG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 1:56 AM CSTWind AdvisoryLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more22 hr
Dec 18, 10:10 AM CSTSevere Thunderstorm WarningLSXCalhoun, Pike35 min
Dec 18, 10:12 AM CSTTornado WarningLSXCalhoun48 min
Dec 18, 10:35 AM CSTSevere Thunderstorm WarningLSXGreene, Jersey55 min
Dec 18, 11:13 AM CSTSevere Thunderstorm WarningLSXMacoupin62 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.